An optimal treatment strategy for diabetes

Farai Nyabadza, Edward M. Lungu

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Consider a system on n variables involved in the regulation of glucose in the body, whose concentrations are given by stochastic differential equations driven by m-dimensional Brownian motion. We formulate a stochastic control problem and give sufficient conditions for the existence of an optimal treatment strategy. We study the following problem: what treatment strategy for the n variables, maximizes the expected benefit from treatment.

Original languageEnglish
Pages (from-to)419-425
Number of pages7
JournalJournal of Biological Systems
Volume11
Issue number4
DOIs
Publication statusPublished - Dec 1 2003

Fingerprint

Brownian motion
diabetes
Diabetes
Brownian movement
Medical problems
Glucose
glucose
Differential equations
Stochastic Control
Stochastic Equations
Control Problem
Maximise
Differential equation
Sufficient Conditions
Strategy
regulation

All Science Journal Classification (ASJC) codes

  • Agricultural and Biological Sciences (miscellaneous)
  • Ecology
  • Applied Mathematics

Cite this

Nyabadza, Farai ; Lungu, Edward M. / An optimal treatment strategy for diabetes. In: Journal of Biological Systems. 2003 ; Vol. 11, No. 4. pp. 419-425.
@article{ec7b5aeeec1846bb97e28cb38bd4fe42,
title = "An optimal treatment strategy for diabetes",
abstract = "Consider a system on n variables involved in the regulation of glucose in the body, whose concentrations are given by stochastic differential equations driven by m-dimensional Brownian motion. We formulate a stochastic control problem and give sufficient conditions for the existence of an optimal treatment strategy. We study the following problem: what treatment strategy for the n variables, maximizes the expected benefit from treatment.",
author = "Farai Nyabadza and Lungu, {Edward M.}",
year = "2003",
month = "12",
day = "1",
doi = "10.1142/S0218339003000920",
language = "English",
volume = "11",
pages = "419--425",
journal = "Journal of Biological Systems",
issn = "0218-3390",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "4",

}

An optimal treatment strategy for diabetes. / Nyabadza, Farai; Lungu, Edward M.

In: Journal of Biological Systems, Vol. 11, No. 4, 01.12.2003, p. 419-425.

Research output: Contribution to journalArticle

TY - JOUR

T1 - An optimal treatment strategy for diabetes

AU - Nyabadza, Farai

AU - Lungu, Edward M.

PY - 2003/12/1

Y1 - 2003/12/1

N2 - Consider a system on n variables involved in the regulation of glucose in the body, whose concentrations are given by stochastic differential equations driven by m-dimensional Brownian motion. We formulate a stochastic control problem and give sufficient conditions for the existence of an optimal treatment strategy. We study the following problem: what treatment strategy for the n variables, maximizes the expected benefit from treatment.

AB - Consider a system on n variables involved in the regulation of glucose in the body, whose concentrations are given by stochastic differential equations driven by m-dimensional Brownian motion. We formulate a stochastic control problem and give sufficient conditions for the existence of an optimal treatment strategy. We study the following problem: what treatment strategy for the n variables, maximizes the expected benefit from treatment.

UR - http://www.scopus.com/inward/record.url?scp=0347567527&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0347567527&partnerID=8YFLogxK

U2 - 10.1142/S0218339003000920

DO - 10.1142/S0218339003000920

M3 - Article

AN - SCOPUS:0347567527

VL - 11

SP - 419

EP - 425

JO - Journal of Biological Systems

JF - Journal of Biological Systems

SN - 0218-3390

IS - 4

ER -